Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 68, NWS Green Bay, WI

October 24, 2012

NWS Green Bay, WI issued this small craft advisory at Oct 24, 2012, 3:45 PM CDT. It took effect at Oct 25, 2012, 1:00 AM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2012, 3:45 PM CDT (20:45 UTC)
In effect from
Oct 25, 2012, 1:00 AM CDT
Expired
Oct 26, 2012, 10:00 AM CDT
In force
33 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WHUS73 KGRB 242045
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT WED OCT 24 2012

.DENSE MARINE FOG ACROSS THE NEARSHORE WATERS...INCREASING SOUTHERLY
WINDS LATE TONIGHT...

.SOUTHERLY WINDS WILL INCREASE LATE TONIGHT IN ADVANCE OF A SLOW MOVING
COLD FRONT OVER WESTERN WISCONSIN. WARM MOIST AIR FLOWING ACROSS THE
COOLER WATERS OF LAKE MICHIGAN WILL CREATE WIDESPREAD DENSE FOG AT
TIMES THOUGH THURSDAY.

LMZ521-522-541>543-250445-
/O.CON.KGRB.MF.Y.0010.000000T0000Z-121025T2100Z/
/O.NEW.KGRB.SC.Y.0068.121025T0600Z-121026T0700Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
345 PM CDT WED OCT 24 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 2 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 2 AM CDT FRIDAY.

* WINDS...SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KTS LATE
  TONIGHT AND TO 30 KTS ON THURSDAY. WINDS WILL BECOME SOUTHWEST
  THURSDAY AFTERNOON AND DECREASE TO 15 TO 25 KTS. 

* WAVES...WAVES WILL BUILD TO 2 TO 4 FT ON THE BAY TONIGHT AND 3
  TO 5 FT THURSDAY. WAVES ON THE LAKE WILL BUILD TO 3 TO 5 FT LATE
  TONIGHT AND TO 6 TO 10 FT THURSDAY. 

* VISIBILITY...VISIBILITIES LESS THAN 1 MILE ARE EXPECTED AT TIMES
  AND COULD DROP AS LOW AS A FEW HUNDRED FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED
TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
7 follow-up statements
131 
WHUS73 KGRB 250153
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
853 PM CDT WED OCT 24 2012

.DENSE MARINE FOG ACROSS THE NEARSHORE WATERS...INCREASING SOUTHERLY
WINDS LATE TONIGHT...

.SOUTHERLY WINDS WILL INCREASE LATE TONIGHT IN ADVANCE OF A SLOW MOVING
COLD FRONT OVER WESTERN WISCONSIN. WARM MOIST AIR FLOWING ACROSS THE
COOLER WATERS OF LAKE MICHIGAN WILL CREATE WIDESPREAD DENSE FOG AT TIMES
THOUGH THURSDAY.

LMZ521-522-541>543-251000-
/O.CON.KGRB.MF.Y.0010.000000T0000Z-121025T2100Z/
/O.CON.KGRB.SC.Y.0068.121025T0600Z-121026T0700Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
853 PM CDT WED OCT 24 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THURSDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO
2 AM CDT FRIDAY...

* WINDS...SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KTS LATE 
  TONIGHT AND TO 30 KTS ON THURSDAY. WINDS WILL BECOME SOUTHWEST 
  THURSDAY AFTERNOON AND DECREASE TO 15 TO 25 KTS. 

* WAVES...WAVES WILL BUILD TO 2 TO 4 FT ON THE BAY TONIGHT AND 3 
  TO 5 FT THURSDAY. WAVES ON THE LAKE WILL BUILD TO 3 TO 5 FT 
  LATE TONIGHT AND TO 6 TO 10 FT THURSDAY. 

* VISIBILITY...VISIBILITIES LESS THAN 1 MILE ARE EXPECTED AT 
  TIMES AND COULD DROP AS LOW AS A FEW HUNDRED FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED
TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
080 
WHUS73 KGRB 250923
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
423 AM CDT THU OCT 25 2012

...WINDS...WAVES...AND FOG TO POSE A HAZARD TO BOATERS ON WESTERN
LAKE MICHIGAN AND THE BAY OF GREEN BAY...

.STRONG SOUTH WINDS ARE EXPECTED TODAY...AHEAD OF A COLD FRONT
SURGING INTO THE REGION. MOIST AIR FLOWING NORTH AHEAD OF THE
FRONT WILL RESULT IN DENSE FOG AT TIMES...ESPECIALLY OVER THE LAKE.

WINDS WILL SHIFT WEST WITH THE PASSAGE OF THE FRONT LATE
TODAY. THE WIND SHIFT WILL BRING AN END TO THE FOG.

LMZ521-522-541>543-251730-
/O.CON.KGRB.MF.Y.0010.000000T0000Z-121025T2100Z/
/O.CON.KGRB.SC.Y.0068.000000T0000Z-121026T0700Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
423 AM CDT THU OCT 25 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY...

* WINDS...SOUTHERLY WINDS TO 30 KNOTS ARE EXPECTED TODAY. SOME
  GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE. THE WIND WILL SHIFT
  TO THE WEST LATE TODAY. 

* WAVES...WAVES TODAY WILL REACH 3 TO 5 FEET ON THE BAY...AND 7 T0
  11 FEET ON THE LAKE. WAVES WILL START TO DIMINISH AFTER THE WIND
  SHIFTS TO THE WEST.

* VISIBILITY...ALTHOUGH CONSISTENTLY LOW VISIBILITIES ARE NOT
  EXPECTED...FOG WILL DROP THE VISIBILITIES TO LESS THAN A MILE
  AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SKOWRONSKI
272 
WHUS73 KGRB 251515
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1015 AM CDT THU OCT 25 2012

...GUSTY WINDS AND HIGH WAVES TO CONTINUE...

.STRONG SOUTH WINDS WILL CONTINUE THIS AFTERNOON...AHEAD OF A COLD
FRONT SURGING INTO THE REGION.

WINDS WILL SHIFT WEST WITH THE PASSAGE OF THE FRONT LATE THIS
AFTERNOON. 

LMZ521-522-541>543-252315-
/O.CAN.KGRB.MF.Y.0010.000000T0000Z-121025T2100Z/
/O.CON.KGRB.SC.Y.0068.000000T0000Z-121026T0700Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1015 AM CDT THU OCT 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE DENSE
FOG ADVISORY. 

* WINDS: SOUTH WINDS TO 30 KTS...WITH GUSTS TO 35 KTS POSSIBLE.
  THE WIND WILL SHIFT TO THE WEST LATE THIS AFTERNOON.

* WAVES...WAVES WILL REACH 3 TO 5 FEET ON THE BAY...AND 7 T0 11
  FEET ON THE LAKE. WAVES WILL START TO DIMINISH AFTER THE WIND
  SHIFTS TO THE WEST LATER ON THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
510 
WHUS73 KGRB 252020
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
320 PM CDT THU OCT 25 2012

...GUSTY WEST WINDS AND HIGH WAVES WILL CONTINUE INTO TONIGHT...

.GUSTY WESTERLY WINDS BEHIND A DEPARTING COLD FRONT WILL PERSIST
INTO TONIGHT AND GRADUALLY DIMINISH EARLY FRIDAY. 

LMZ521-522-541>543-260430-
/O.CON.KGRB.SC.Y.0068.000000T0000Z-121026T0700Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
320 PM CDT THU OCT 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY...

* WINDS: WEST WINDS TO 30 KTS WITH GALE FORCE GUSTS TO 35 KTS
  DURING THE EVENING WILL GRADUALLY DIMINISH LATE TONIGHT. 

* WAVES...WAVES OF 3 TO 5 FT ON THE BAY AND 5 TO 8 FT ON THE LAKE
  WILL GRADUALLY SUBSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
094 
WHUS73 KGRB 260215
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CDT THU OCT 25 2012

...GUSTY WEST WINDS AND HIGH WAVES WILL CONTINUE INTO TONIGHT...

.GUSTY WESTERLY WINDS BEHIND A DEPARTING COLD FRONT WILL PERSIST
INTO TONIGHT AND GRADUALLY DIMINISH EARLY FRIDAY.

LMZ521-522-541>543-260700-
/O.CON.KGRB.SC.Y.0068.000000T0000Z-121026T0700Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
915 PM CDT THU OCT 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY...

* WINDS: WEST WIND 15 TO 25 KTS WITH GUSTS TO 30 KTS WILL GRADUALLY
  DIMINISH LATE TONIGHT.

* WAVES...WAVES 3 TO 5 FT SUBSIDING TO 2 TO 4 FT LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING 
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
360 
WHUS73 KGRB 260322
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1022 PM CDT THU OCT 25 2012

...GUSTY WEST WINDS AND HIGH WAVES WILL CONTINUE TONIGHT...

.GUSTY WEST WINDS BEHIND A DEPARTING COLD FRONT WILL PERSIST FOR
MUCH OF TONIGHT.

LMZ521-522-541>543-260900-
/O.EXT.KGRB.SC.Y.0068.000000T0000Z-121026T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1022 PM CDT THU OCT 25 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY...

* WEST WINDS 15 TO 25 KTS WITH GUSTS TO 30 KTS WILL GRADUALLY
  DIMINISH LATE TONIGHT.

* WAVES 3 TO 5 FT WILL SUBSIDE TO 2 TO 4 FT LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
748 
WHUS73 KGRB 260847
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
347 AM CDT FRI OCT 26 2012

...GUSTY WINDS WILL CONTINUE THIS MORNING...

.GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THIS MORNING DUE TO
A TIGHT PRESSURE GRADIENT OVER THE REGION.

LMZ521-522-541>543-261500-
/O.EXT.KGRB.SC.Y.0068.000000T0000Z-121026T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
347 AM CDT FRI OCT 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WEST TO NORTHWEST WINDS OF 15 TO 25 KTS WITH GUSTS TO 30 KTS WILL
  GRADUALLY DIMINISH BY LATE THIS MORNING.

* WAVES 3 TO 5 FT WILL SUBSIDE TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 2:37 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Oct 24, 2:37 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
237 PM CDT WED OCT 24 2012

.SHORT TERM...TONIGHT/THURSDAY. FIRST ISSUE DURING THIS FORECAST
PERIOD IS THE THUNDERSTORM POTENTIAL AND SEVERITY. RADARS TO THE
WEST SHOW MAINLY POST FRONTAL PCPN OVER NORTHWEST WISCONSIN INTO
SOUTHERN MINNESOTA. PCPN WAS INCREASING IN RESPONSE TO A SHORT
WAVE WORKING NORTHWARD IN THE SOUTHWEST FLOW. AVAILABLE PROGS
INDICATE BEST INSTABILITY LIES TO THE EAST FROM WEST CENTRAL
WISCONSIN TO NORTH CENTRAL WISCONSIN THIS AFTERNOON AND TONIGHT.
THIS INSTABILITY AXIS AND THE APPROACHING SHORT WAVE ARE THE
DRIVING MECHANISM FOR THE SLIGHT RISK FOR PARTS OF THE AREA FOR
TONIGHT. H8 ANALYSIS SHOWS THE H8 PROD WORKING INTO SOUTHEAST
WISCONSIN TO NORTHERN ILLINOIS THIS AFTERNOON. AS A RESULT THE
BEST INSTABILITY APPEARS TO BE TOO FAR AWAY FROM THE SHORT WAVE
AND FRONT AT THIS TIME...BUT MAY STILL GET INTO THE AREA WITH THE
DEVELOPING LLJ TONIGHT.

OTHERWISE EXPECT A WIDE BAND OF FRONTAL TO POST FRONTAL PCPN TO
SLOWLY WORK OVER THE STATE TONIGHT INTO THURSDAY. POTENTIAL OF UP
TO AN INCH OF RAIN IF NOT MORE WITH AREAS OF STORMS AS PWATS CLIMB
TO 1.50 AHEAD OF THE FRONT.

FOG...DENSE IN SOME LOCATIONS...NEVER REALLY LEFT TODAY SO
ANTICIPATE THE FOG TO INCREASE AGAIN TONIGHT AND LINGER INTO
EASTERN WISCONSIN IN THE MORNING PRIOR TO THE FROPA. BUT WILL
LEAVE OUT A HEADLINE FOR NOW DUE TO THE INCREASING WINDS AND
MIXING FROM THE PCPN. BUT WILL PROVIDE A HEALTHY MENTION IN THE
GRIDS AND ZONE FOR TONIGHT AND HIGHLIGHT IN THE HWO.

WILL ADJUST TEMPS FOR STEADY OR FALLING TEMPS FOR THURSDAY IN THE
WAKE OF THE FROPA. IN ADDITION...PCPN EXPECTED TO DIMINISH IN THE
AFTERNOON FROM WEST TO EAST AS THE COLDER DRIER AIR WORKS IN.

.LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY.

SHOWER/STORM ACTIVITY WILL QUICKLY COME TO AN END THURSDAY EVENING
AS STRONG COLD FRONT PUSHES EAST INTO LOWER MICHIGAN...AS THE
DEEPENING UPPER LOW MOVES NORTH INTO CANADA. SOME LINGERING
SHOWERS ARE ALSO POSSIBLE ACROSS FAR NORTH CENTRAL WI AS WRAP
AROUND MOISTURE/PRECIP COULD CLIP THE AREA. COLD AIR ADVECTION AND
SUBSIDENCE WILL TAKE OVER ACROSS THE ENTIRE AREA OVERNIGHT...WITH
CLOUDS CLEARING IN THE LATE EVENING AND OVERNIGHT AS DRIER AIR
FILTERS INTO THE REGION. 850MB TEMPS CRASH TO -6C NORTHWEST AND
-1C SOUTHEAST BY FRIDAY MORNING...ALLOWING TEMPS TO FALL INTO THE
UPPER 20S NORTH...AND LOWER TO MIDDLE 40S ACROSS THE FOX VALLEY
AND LAKESHORE.

WEAK SURFACE HIGH PRESSURE WILL BUILD INTO THE WESTERN GREAT
LAKES ON FRIDAY. MOISTURE WILL BE ON THE INCREASE BOTH AT THE
SURFACE AND ALOFT AS WESTERLY FLOW PREVAILS ACROSS THE NORTHERN
U.S. THIS MOISTURE WILL COMBINE WITH DAYTIME HEATING...COLD AIR
ALOFT...AND STEEPENING MID-LEVEL LAPSE RATES...TO PRODUCE FAIR
WEATHER CUMULUS CLOUDS BY LATE FRIDAY MORNING. THOSE CLOUDS WILL
DIMINISH IN THE EVENING WITH THE LOSS OF DAYTIME HEATING. LAPSE
RATES WEAKER ON SATURDAY AND SUNDAY AFTERNOON...HOWEVER LINGERING
MOISTURE AND COLD AIR ALOFT SHOULD BE ABLE TO PRODUCE SOME FAIR
WEATHER CLOUDS. MID/UPPER CLOUDS ALSO POSSIBLE THROUGH EARLY NEXT
WEEK...BUT GENERALLY EXPECTING PARTLY CLOUDY TO MOSTLY CLEAR
SKIES. WINDS STILL LOOK TO REMAIN TOO WESTERLY FOR ANY LAKE EFFECT
CLOUDS TO AFFECT THE NORTH. MODELS SHOW UPPER TROF PUSHING
OVER THE AREA THIS WEEKEND...WITH WEAK SHORTWAVE ENERGY MAINLY
MOVING NORTH AND SOUTH OF NE WI. WITH LIMITED MOISTURE AND NO
CLEAR TRIGGER TO KICK OFF ANY LIGHT SHOWER ACTIVITY...WILL
CONTINUE WITH A DRY FORECAST THROUGH MONDAY. LOOK FOR BELOW NORMAL
TEMPS TO PREVAIL FROM FRIDAY INTO EARLY NEXT WEEK...WITH HIGHS
STRUGGLING TO REACH 40 DEGREES NORTH...LOW/MID 40S SOUTH.

PLENTY OF UNCERTAIN REMAINS FOR THE MIDDLE OF NEXT WEEK WITH THE
TRACK OF TROPICAL STORM SANDY. MODELS TRENDING TOWARD SANDY...OR
AT LEAST A PIECE OF SALLY...PUSHING INTO NEW ENGLAND AND
RETROGRADING INTO THE GREAT LAKES. MAJORITY OF GUIDANCE...INCLUDING
ENSEMBLES...SHOW ANY PRECIP ASSOCIATED WITH SANDY REMAINING OVER
LOWER MICHIGAN...SO WILL CONTINUE WITH A DRY FORECAST FOR MOST
AREAS. WILL CARRY SLIGHT CHANCE POPS OVER NE DOOR COUNTY AS THIS
AREA WILL BE THE CLOSEST TO ANY MOISTURE WRAPPING AROUND THE LARGE
CIRCULATION OVER THE EASTERN U.S. WILL BE INTERESTING TO HOW THE
TRACK OF SANDY CHANGES AS THE FEATURES IN PLAY GET BETTER SAMPLED
BY THE UPPER AIR NETWORK AND DROPSONDES.
&&

.AVIATION...SOME IMPROVEMENT NOTED WITH VSBYS TO AT LEAST MVFR
LEVELS OVER THE FOX VALLEY LATE MORNING...AND THIS IMPROVEMENT MAY
WORK INTO CENTRAL WISCONSIN THIS AFTERNOON AS A UPPER DISTURBANCE
WORKS INTO WESTERN WISCONSIN. HOWEVER EXPECT CONDITIONS TO
DETERIORATE TO IFR/LIFR CONDITIONS TONIGHT AS PCPN WORKS INTO THE
STATE FROM WEST TO EAST.

TDH
&&

.MARINE...WILL CONTINUE WITH ONGOING MARINE FOG HEADLINES WITH THE
INCREASING DEWPOINTS AHEAD OF THE COLD FRONT AND OVER THE COLDER
WATERS OF LAKE MICHIGAN. INCREASING SOUTH WINDS WILL ALSO PROMPT A
SCA HEADLINE STARTING TONIGHT AS WELL.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/BERSCH
Hazardous weather outlook, Oct 24, 2:54 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
254 PM CDT WED OCT 24 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
254 PM CDT WED OCT 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER CENTRAL AND NORTH-CENTRAL
WISCONSIN TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS IN
THIS SAME AREA WHERE INSTABILITY IS THE GREATEST. LARGE HAIL AND
DAMAGING WINDS ARE THE PRIMARY THREATS.

HEAVY RAINFALL IS ALSO POSSIBLE LATE TONIGHT AS SHOWERS AND
STORMS BECOME MORE NUMEROUS...AGAIN MAINLY OVER CENTRAL AND
NORTH-CENTRAL WISCONSIN. ANY HEAVY RAIN FALLING IN URBAN AREAS
WHERE STORM SEWER GRATES ARE CLOGGED WITH FALLEN LEAVES COULD
RESULT IN PONDING OF WATERS ON ROADWAYS AND IN PARKING LOTS.

DENSE FOG PRODUCING HAZARDOUS TRAVEL CONDITIONS MAY INCREASE IN
COVERAGE AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE THREAT OF THUNDERSTORMS WITH HEAVY RAIN WILL SHIFT INTO
EASTERN WISCONSIN THURSDAY. SEVERE WEATHER IS NOT EXPECTED
THURSDAY...THOUGH THE STRONGEST OF THE STORMS COULD STILL PRODUCE
GUSTY WINDS.

DENSE FOG WILL BE POSSIBLE NEAR THE LAKE MICHIGAN SHORELINE UNTIL
MID-AFTERNOON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY.
BUT SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCES OF
HAIL...WIND DAMAGE...OR OF STANDING WATER DUE TO HEAVY RAIN.

LMZ521-522-541>543-251200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
254 PM CDT WED OCT 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG ARE EXPECTED TO POSE A HAZARD TO BOATERS
THROUGH TONIGHT WITH VISIBILITIES AS LITTLE AS A HUNDRED FEET AT
TIMES.

THUNDERSTORMS ARE ALSO POSSIBLE TONIGHT. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

INCREASING SOUTH WINDS COULD RESULT IN CONDITIONS HAZARDOUS TO
SMALL CRAFT BY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

AREAS OF DENSE FOG WILL CONTINUE THROUGH MUCH OF THE DAY
THURSDAY. THUNDERSTORMS ARE ALSO EXPECTED. CONDITIONS HAZARDOUS TO
SMALL CRAFT ARE EXPECTED THURSDAY INTO THURSDAY NIGHT.

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.